MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 10/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm vticm5_12.6; -4.00/+1.0/47 (sphere/cylinder/axis) implantable collamer lens into the patient's right eye (od) on (b)(6) 2023.The surgeon reports the patient had low vaulting; refractive surprise; and blurry vision.It was additionally noted that "consulting with ma what to do with the vault and refractive surprise".Lens remains implanted.The problem is not resolved.
 
Additional Manufacturer Narrative
B5: the reporter indicated that the surgeon implanted a 12.6mm vticm5_12.6 implantable collamer lens of diopter -4.0/1.0/047 (sphere/cylinder/axis) into the patient's right eye (od) on (b)(6) 2023.The surgeon reports the patient had low vaulting, refractive surprise and blurry vision.The lens was exchanged on (b)(6) 2024 a same model and length lens.Reportedly the status of the eye is "vok-open, no cells, lens clear and centered".D6a: on (b)(6) 2023, d6b: on (b)(6) 2024, h6: 2199 corrected to 4629.Claim#: (b)(4).
 
Additional Manufacturer Narrative
D4: primary unique device identifier (udi) #: (b)(4).H4: device manufacture date: 30-jan-2023 corrected to 15-jan-2023.H3 - device evaluation: the lens was returned dry in a microcentrifuge vial.Visual inspection found no visible damage.Dimensional inspection found the lens to be within specifications.Functional inspection found that the returned lens did not meet original values measured at the time of manufacturing.H6 - type of investigation 3331 - device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key18125523
Report Number2023826-2023-05096
Device Sequence Number15391685
Product Code QCB
UDI-Device Identifier00840311307708
UDI-Public(01)00840311307708(11)230115(17)251231
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberVTICM5_12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer02/16/2024
08/27/2024
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date03/04/2024
10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL-MSI-TF, LOT#-UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexFemale